I have really gross hives all over my body, but I'm trying to figure out why. I go to this weird Korean skin care place for my bacne. A few months ago, they injected triamcinolone+lidocaine into a few specific acne spots. I started itching like crazy, breathing was difficult, and they let me go home after injecting me with an antihistamine (I imagine). Rash went away after my 3 hour nap.
The stupid *** lady (these aren't MDs, by the way, they're a bunch of stupid Korean women) said I was allergic to the lidocaine 'cause there was such a small amount of triamcinolone in the shot. So months later, today, they tried the shot again but with saline (I think) instead of lidocaine (but saline isn't an anesthetic is it?). But yeah, same thing happened again. Hives all over. I'm allergic to the triamcinolone right? But ya know, she had the nerve to tell me I may have been allergic to the needle! The metal! What??
So I just want to know how serious this is. This one website says that hives are a serious side effect for which I should seek emergency medical help. But right now I'm just taking some benedryl and hoping it goes away like last time (and I think it is...) But how serious is an allergic reaction to triamcinolone? Or is it the combination of lidocaine and triamcinolone that caused the mess?
Hi, welcome to the forum, from your history is quite evident that you are allergic to triamcinolone and are mediated by release of histamine in the body. Your body is known to hypersensitive to this drug. Allergy to metal is unlikely with a remote possibility.
Each individual are known to respond to a drug differently in drug allergy. If the drug is too much sensitized then it can cause more severe reaction. The spectrum of these reactions can vary widely; reactions may present as typical allergic symptoms (eg, itching, urticaria, rash, and edema) after a single dose, or may manifest as severe idiosyncratic dermatologic reaction, usually after multiple doses.
If drug allergy is suspected you need to discontinue the drug and report to your doctor immediately. In the future avoid further exposure to it as prevention is best. Treatment of reaction includes anti histaminic and glucocorticoids against prescription. Even shot of adrenaline has to be given, when one is in anaphylactic shock. I suggest you to consult a skin specialist or allergy specialist. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.